Half way home?

Hi to all,hope you're all alive and kicking-emphasis on the kicking!;-)6 weeks in to harvoni/rib treatment,a few observations.Not really side effects but more an accentuated version of what I had learned to live with before.Insomnia is worse-no matter how tired you are. Morning=tired as f*ck,then 400 mg of riba prior to work-no probs-a stimulant effect? Come home,eat get warm-tiredness kicks in- then 600mg of riba+harvoni.By bedtime-wide awake,again,a stimulant effect?.bed by 12,try to sleep,Noway.By 4 a.m.drift into a light/half-awake sleep,usually accompanied by hallucinations.Wake up feeling zonked.And the cycle goes on...Bearable and sustainable-yes,a bit wearying tho.1st batch of riba were solid pills,2nd were plastic capsules 5 per day- I feel these have impacted more on me.Just my thoughts,Best to all.It ain't over until you find some bugger's nicked your liver ;-)

25 Replies

oldestnewest
  • Hi Cityman

    My dose is different to you:

    In the morning I take:

    1 X Harvoni (Ledispavir 90 mg /Sofosbuvir) 400 mg

    3 X 200 mg Ribavirin

    In the evening (about 9 hours later):

    3 X 200 mg Ribavirin.

    My batches are all tablets.

    It is 03.20 am whilst I am writing this!

  • Hah,you night owl,keep it going.xx

  • I think the riba is based on body weight,I'm 10 odd stone-so 1000mg per day-,I'm bloody glad I'm not 25 stone.......;-)xx

  • Hi Cityman

    I wish we had not started this conversation. Just checked the Internet - I should also be on the same dose as you according to weight. When I mentioned a side effect to my nurse, she suggested I take one less tablet which I refused because I did not want any chance of HCV coming back! I think there is no point saying anything now because I finish on 6th January 2016. Do you agree?

  • Good for you Tatjana,They can reduce your dose if it is having too much of an effect on your bloods.They suggested the same for me but I refused too...to paranoid about not clearing it.Sorry I havn't been around much but i'm trying to make positive changes in my life now...got a lot of making up to do...Hope all is going well with your husband and you.Wishing you all the very best for 2016.Take care both of you. Xx

  • The end is in sight Tatjana, you are doing soooo well to hang in there despite all the tough stuff going on. Cityman too. Hugs (((0)))

  • Yes,you're probably right for the sake of 2+ weeks,the finishing line is in sight for you-well done!

  • Thank you Bolly and everyone for your lovely comments. I am with my lovely family for Christmas, Keep in touch everyone, Scottyboy and Cityman try and behave yourselves! Be good boys! Do you know the idiom "pot calling the kettle black?" Well I plead guilty! it is very difficult to be normal and behave with RIBA Rage! Cyber hugs to you all! XX

  • hi tatjana im on the same dose as you yet i weigh 17 stone so thats a bit odd i get the the total opposite just tired all the time also im on week 5 now had my bloods back for week 4 it came back that the load was down to 200 is that good?? reason i say that is every one else says they are all clear by then bit worried hope your well ricky

  • Hi Ricky,they don't tell me much about progress here.I guess it could be psychologically damaging if you made progress for a period and then had a hiccup later on in the treatment-which I dare sare could happen?Best, Cityman.

  • hi mate well i took advice and rang my hep c nurse she said id had a massive drop in my viral load and yes it would be nice to be clear after four weeks but every thing was going the right way and to see how i get on at the end of it just a bit paranoid i suppose i keep thinking about what my consultant said about if this all goes well next step would be the royal free and transplant list just dont wanna lose out on that ive just had this in me so long and the cirociss etc etc i would like to have some healthy years same as every one wants im just feeling a bit sorry for my self when i shouldnt as im lucky to be on the treatment bloody ribas fault lol hope your well and every one else ricky

  • Nice one,sounds like things are progressing nicely,You're right,we are lucky when you think of the old treatment options.I'm struggling to sleep much at the mo,so I'm going to try taking the harvoni+3 riba in the morn and 2 riba in the eve-ive been taking the heavier stuff in the eve because the nurse told me I might feel dopy in the day!Good luck with it-its not forever-tho I wish I was a bit further along the road at the moment-7 hours sleep over the last 3 nights-im starting to see pink elephants out of the corner of my eye!Best to you,Andy.

  • I wouldn't necessarily be hugely worried in some ways,whether you're clear at 3/6 weeks isn't the be all and end all,or indeed at cessation of treatment.I would think where you are 6 months after cessation is probably a much better indicator of where you are at.Indeed given how clever and adaptable viruses are,and how quickly they adapt,I think 12 months showing SVR after treatment is when I'd start celebrating!Can't help thinking how long Mankind has battled the flu virus say.Good luck with it all.

  • nice one mate good health to your self

  • Hi Ricky,

    I am a ladies size 14? What genome are you on? I am not a doctor but I am sure Bolly will answer. When you say you get the total opposite - do you mean that you are nice and polite to everyone?

    I started my treatment on 14th October, next appointment 28th October. Received phone call before 28th saying undetectable.

    Next appointment four weeks later -3rd December and received text Friday saying still undetectable.

    All I know is that by week 2 my HCV was undetectable and I received a text message on Friday telling me it is still undetectable. I did have part of my liver removed in 2013 and liver regrows?

    I think you can only gain by contacting your nurse and tell her the truth and ask her why your HCV has not cleared. I know that is what I would do and you have an excuse - Riba Rage. Also ask her about your result of 200.

    Hope this helps a little. Xx

  • hi again if you mean by geonome genotype?? mine is 3a but what you have said is what evryone says it should show undetectable but its not im just hoping im not one of the small percentage that it dont work for im meant to be going to the royal free after this worked to get on the list for transplant bit worried about it all now any one out there know any more thanks tatjana and i wish you all the best in the world ricky xx

  • Ricky I am Genome 1A, it works differently for everyone but, please do what I said, be polite but ask your Heptologist why it can work differently, I am sure it has to do with genome type. I think that 3 X 200 mg Riba twice per day is the maximum for any weight.

    Tomorrow is the beginning of the week, make contact and ask, please. Xx

  • i will thank u for gtting back to me xx

  • Hi cityman

    Sounds like your having i

  • Had to laugh at your wicked sense of humour ( last line!)

  • Sorry,it's either laugh at it all or the Xmas fairy will end up on the fire! X

  • Hi there keep going you'll get there. i was on 1 harvoni in the morning and 2 ribavirin twice a day. They dropped my Ribavirin to 1 twice a day after 6 weeks. good luck and stick with it. Merry Christmas and a cured new year. :)

  • Many thanks,And back to you too!

  • Looks like I will be the only one on Harvoni on it's own..I was told that Harvoni on it's own cures without Ribba even with cirrhosis. .hope so..at least I don't have to go through all that nasty stuff that Ribba can cause..I had it the first time round for 48wks never again!

    On the note of not being able to sleep I totally get your pain..I don't sleep until at least 7 in the morning most days and that's me not even on treatment yet!

    But at least I don't have to endure the Ribba..good luck to all of you doing treatment right now..The end is near Happy days are coming!

  • Hey ballie52,now that's interesting...I've read up several clinical trials on harvoni,and guess what?with or without,Riba makes no difference,zip,nil,dim.Which makes you wonder,why are most of us taking a big,big dose of a pretty heavy drug?Don't feel left out,because your not-as you know!!I've been OK till the last week but the insomnia is incredible-and I speak as a long time night owl!If I drift into sleep,fatigued as I am,I'm immediately woken with quite vivid,unpleasant hallucinations.I'm not gonna ask for sleeping pills/I'm not gonna ask for a riba reduction,I'm hoping to 'tuff it out'-we shall see....I'm chuffed your going on treatment.For me,this isn't about me-its about justice,hope and equitable treatment for all afflicted by this evil virus.Peace,hope,and unbounded possibilities to all.xx (oh God,I'm getting all emotional now-put on your tin hats-i feel a 'poem' coming on). :-))))))

You may also like...